MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, it is alleged that post implant of the phasix mesh, the patient had seroma, infection, necrosis and underwent subsequent surgical intervention for mesh explant.Multiple attempts were made to request additional information.Based on the information provided to date, no conclusion can be made as to the degree to which the device, may be causing or contributing the patient¿s reported symptoms.The instructions-for-use supplied with the device lists infection and seroma as possible complications.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." note, as a specific date was not provided, the date of implant is reported as a best estimate (b)(6) 2020).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
As reported, the patient was implanted with a bd/davol phasix mesh in (b)(6) 2020.It is alleged that the patient had a jackson-pratt (jp) drain for 10 months and has been sick since the implant of the mesh.The drain was removed and a seroma was identified.It is also alleged that there was a hole in the abdomen with drainage and necrotic tissue was found, and surgery was delayed due to covid-19.The mesh was later explanted and the patient has a 7 inch scar.As reported, the patient has issues with the phasix hernia mesh (infection and necrosis) and also that the mesh did not disintegrate, causing the patient to get sick.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10606647
Report Number1213643-2020-08919
Device Sequence Number2445625
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685
Combination Product (Y/N)N
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue Number1190300
Device Lot NumberHUCY0698
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;